Mississippi, 2008Tornadoes and Hail in Mississippi, February 5 to 6, 2008
February 5 to 6, 2008 · NWS MEG · 30 events in 14 counties and zones
A strong low pressure system tracked from Northern Arkansas into Southern Missouri during the evening hours of February 5th, 2008. Supercells developed out ahead of the system during the late afternoon into the early evening.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 18
- Property damage
- $64 million
- Crop damage
- None recorded
- Events
- 30
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A strong low pressure system tracked from Northern Arkansas into Southern Missouri during the evening hours of February 5th, 2008. Supercells developed out ahead of the system during the late afternoon into the early evening. The storms produced tornadoes, large hail and damaging winds. As the supercells moved east during the evening, a cold front moved into North Mississippi. A squall line developed along the front and produced another round of large hail and damaging winds. The front continued to push east into the overnight hours.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before the first event at Feb 5, 2:19 PM CST, 2 hours 50 minutes earlier.
Area forecast discussion, Feb 5, 2:19 PM CST, 2 hours 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
219 PM CST TUE FEB 5 2008
.DISCUSSION...
SIGNIFICANT SEVERE WEATHER OUTBREAK LIKELY ACROSS THE MID SOUTH
LATER THIS AFTERNOON AND TONIGHT.
THERE IS A HIGH RISK FOR SEVERE THUNDERSTORMS ACROSS MUCH OF THE
MID SOUTH INCLUDING EASTERN ARKANSAS...THE MISSOURI
BOOTHEEL...WEST TENNESSEE AND NORTHWEST MISSISSIPPI. ELSEWHERE
THERE IS A MODERATE RISK FOR SEVERE THUNDERSTORMS.
A STRONG UPPER TROF CONTINUES TO PUSH INTO THE SOUTHERN PLAINS
WITH THE 500 MB SPEED MAX STARTING TO SPREAD NORTHEAST TOWARD THE
ARKLATEX. A SURFACE LOW WAS LOCATED OVER SE OKLAHOMA AND WESTERN
ARKANSAS. THIS SURFACE LOW WILL DEEPEN TO 997 MB AND TRACK
NORTHEAST INTO N CENTRAL ARKANSAS AND SE MISSOURI THIS EVENING
WHILE A STRONG COLD FRONT STARTS TO PUSH EAST ACROSS ARKANSAS.
THE AIRMASS ACROSS THE MID SOUTH CONTINUES TO DESTABILIZE WITH
SURFACE TEMPS IN THE MID TO UPPER 70S AND SURFACE DEWPOINTS IN THE
LOWER TO MID 60S...HIGH TEMP RECORD HAS ALREADY BEEN BROKEN AT
MEMPHIS. AS A RESULT SBCAPES HAVE CLIMBED TO BETWEEN 1000 AND 1500
J/KG ACROSS THE MID SOUTH. THE DEEPENING SURFACE LOW WILL TRACK
JUST TO THE NORTH AND WEST OF THE MID SOUTH AND THIS WILL SERVE TO
ENHANCE THE LOW LEVEL SHEAR BY BACKING THE LOW LEVEL WINDS
SLIGHTLY PRODUCING 0-1KM HELICITY VALUES OVER 300 M2/S2. MEANWHILE
THE 500 MB SPEED MAX SPREADING INTO THE ARKLATEX WILL CONTINUE TO
MOVE TOWARD THE MID SOUTH PRODUCING TREMENDOUS VERTICAL SHEAR.
THE 18Z LZK SOUNDING INDICATES THAT THE BOUNDARY LAYER CONTINUING
TO DEEPEN WITH A WEAKENING AND LIFTING CAP AT 700 MB. MID LEVEL
LAPSE RATES ABOVE THE CAP ARE VERY STEEP...GREATER THAN 7 C/KM. AS
THE UPPER TROF APPROACHES AND HEIGHT FALLS SPREAD ACROSS THE WARM
SECTOR THE CAP WILL CONTINUE TO ERODE AND THE SHOWERS AND
THUNDERSTORMS DEVELOPING ACROSS THE WARM SECTOR WILL INTENSIFY
AND MAY BECOME DISCRETE SUPERCELLS LATER THIS AFTERNOON AND INTO
THE EVENING HOURS. THESE DISCRETE SUPERCELLS MAY PRODUCE DAMAGING
WINDS...HAIL AND POSSIBLY TORNADOES. THERE IS THE POTENTIAL FOR
STRONG TORNADOES TO DEVELOP WITH THESE DISCRETE SUPERCELLS THAT
FORM IN THE WARM SECTOR AHEAD OF THE FRONT LATER THIS AFTERNOON
INTO TH EVENING HOURS.
IN ADDITION THE DISCRETE CELLS WILL EVENTUAL MERGE INTO A LINE OR
LINE SEGMENTS ALONG AND AHEAD OF THE COLD FRONT AS IT PUSHES
THROUGH TONIGHT. THE SYSTEM IS MOVING A LITTLE SLOWER AND IT LOOKS
LIKE THE BEST TIME FOR SEVERE WEATHER WILL BE LATE THIS AFTERNOON
INTO THE OVERNIGHT HOURS.
WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT FOR WINDS OF 25
MPH WITH GUSTS TO 40 MPH OR HIGHER AHEAD OF AND JUST BEHIND THE
FRONT.
THE FRONT WILL EXIT THE MID SOUTH AFTER MIDNIGHT AND COOL HIGH
PRESSURE BUILDS IN FOR WEDNESDAY WITH BREEZY CONDITIONS AND TEMPS
IN THE 40S NORTH TO LOWER 50S SOUTH. A SERIES OF WEAK UPPER TROFS
SWINGS THROUGH FOR THURSDAY AND FRIDAY RESULTING IN AN INCREASE IN
CLOUDS AND MAYBE SOME PRECIP ACROSS THE NORTHERN TIER...BUT NOT
CONFIDENT ENOUGH TO MENTION. A STRONGER UPPER TROF DIGS INTO THE
EASTERN U.S. DURING THE WEEKEND RESULTING IN SOME COLDER TEMPS AND
DRY WEATHER. GFS AND ECMWF AT ODDS BY THE BEGINNING OF NEXT WEEK.
THE GFS HAS AN UPPER LOW OVER THE TX BIG BEND REGION WITH
SOUTHWEST FLOW ACROSS THE REGION AND MOISTURE RETURNING ACROSS THE
REGION. MEANWHILE THIS SYSTEM IS ABSENT FROM THE ECMWF AND AS A
RESULT THE FLOW IS WESTERLY AND DRY. ATTM WILL INTRODUCE LOW END
CHANCE POPS FOR TUE WITH LOW CONFIDENCE.
&&
.PRELIMINARY POINT TEMPS/POPS...
MEM 46 48 31 55 / 100 10 10 10
MKL 48 49 27 50 / 100 20 10 10
JBR 42 47 29 51 / 100 10 10 10
TUP 52 54 30 55 / 100 20 10 10
&&
.MEG WATCHES/WARNINGS/ADVISORIES...
AR...WIND ADVISORY UNTIL MIDNIGHT CST TONIGHT FOR CLAY-CRAIGHEAD-
CRITTENDEN-CROSS-GREENE-LAWRENCE-LEE AR-MISSISSIPPI-
PHILLIPS-POINSETT-RANDOLPH-ST. FRANCIS.
MO...WIND ADVISORY UNTIL MIDNIGHT CST TONIGHT FOR DUNKLIN-PEMISCOT.
MS...WIND ADVISORY UNTIL MIDNIGHT CST TONIGHT FOR ALCORN-BENTON MS-
CALHOUN-CHICKASAW-COAHOMA-DESOTO-ITAWAMBA-LAFAYETTE-LEE MS-
MARSHALL-MONROE-PANOLA-PONTOTOC-PRENTISS-QUITMAN-
TALLAHATCHIE-TATE-TIPPAH-TISHOMINGO-TUNICA-UNION-YALOBUSHA.
TN...WIND ADVISORY UNTIL MIDNIGHT CST TONIGHT FOR CARROLL-CHESTER-
CROCKETT-DECATUR-DYER-FAYETTE-GIBSON-HARDEMAN-HARDIN-
HAYWOOD-HENDERSON-HENRY-LAKE-LAUDERDALE-MADISON-MCNAIRY-
OBION-SHELBY-TIPTON-WEAKLEY.
&&Hazardous weather outlook, Feb 5, 4:28 PM CST, 41 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEMPHIS TN
428 PM CST TUE FEB 5 2008
ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-070030-
ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA-
CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER-
FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY-
ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON-
MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT-
PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY-
ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA-
UNION-WEAKLEY-YALOBUSHA-
428 PM CST TUE FEB 5 2008
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS...
THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE.
.DAY ONE...TONIGHT
THERE IS A HIGH RISK FOR SEVERE THUNDERSTORMS ACROSS EASTERN
ARKANSAS...THE MISSOURI BOOTHEEL...WEST TENNESSEE AND NORTHWEST
MISSISSIPPI. AREAS IN THE HIGH RISK ARE GENERALLY NORTH AND WEST OF
A LINE FROM LEXINGTON TENNESSEE TO OXFORD MISSISSIPPI. A MODERATE
RISK FOR SEVERE THUNDERSTORMS IS LOCATED ELSEWHERE ACROSS THE
MIDSOUTH...SOUTH AND EAST OF THIS LINE.
A WARM...MOIST...AND UNSTABLE AIRMASS REMAINS IN PLACE ACROSS THE
MIDSOUTH AHEAD OF A STRONG COLD FRONT THAT WILL SLOWLY APPROACH
FROM THE WEST. THE STRONG UPPER LEVEL DISTURBANCE MOVING OVER THE
REGION THIS EVENING CONTINUES TO GENERATE ROTATING THUNDERSTORMS
SOME WHICH WILL BE SEVERE. THESE STORMS WILL BE CAPABLE OF
PRODUCING DAMAGING WINDS...LARGE HAIL...AND TORNADOES. THE
POTENTIAL WILL ALSO EXIST FOR STRONG TORNADOES TO DEVELOP. AN
ADDITIONAL LINE OF SEVERE THUNDERSTORMS WILL DEVELOP JUST AHEAD OF
THE COLD FRONT AS IT MOVES ACROSS THE AREA OVERNIGHT.
THE PRIMARY TIME FRAME FOR SEVERE THUNDERSTORMS WILL BE UNTIL 10
PM CST FOR AREAS WEST OF THE MISSISSIPPI RIVER AND UNTIL 2 AM CST
WEDNESDAY FOR AREAS ALONG AND EAST OF THE MISSISSIPPI RIVER. THE
STRONG COLD FRONT WILL MOVE OUT OF THE FORECAST AREA AFTER 2 AM
CST WEDNESDAY MORNING BRINGING AN END TO THE SEVERE WEATHER
THREAT.
STRONG WINDS WILL CONTINUE IN ADVANCE AND THEN IMMEDIATELY BEHIND
THE STRONG COLD FRONT UNTIL MIDNIGHT. WIND SPEEDS AROUND 25 MPH WITH
GUSTS OF 40 MPH OR HIGHER CAN BE EXPECTED. A WIND ADVISORY IS IN
EFFECT FOR THE ENTIRE MID SOUTH UNTIL MIDNIGHT TONIGHT.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS WILL BE REQUIRED THROUGH MIDNIGHT ACROSS THE ENTIRE
AREA.
OKULSKI
In the hours before
Special weather statement, Feb 5, 3:59 PM CST, 1 hour 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
359 PM CST TUE FEB 5 2008
ARZ036-048-052215-
ST. FRANCIS AR-CRITTENDEN AR-
359 PM CST TUE FEB 5 2008
...THIS SIGNIFICANT WEATHER ALERT IS FOR...
CENTRAL CRITTENDEN COUNTY IN EASTERN ARKANSAS...
EASTERN ST. FRANCIS COUNTY IN EASTERN ARKANSAS...
A STRONG THUNDERSTORM PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50
MPH WINDS WAS LOCATED 12 MILES SOUTHWEST OF HUGHES AT 359 PM CST...
MOVING NORTHEAST AT 70 MPH.
PEOPLE IN CRITTENDEN AND ST. FRANCIS COUNTIES...INCLUDING THE CITY OF
HUGHES...SHOULD MONITOR THIS STORM CLOSELY. THIS SIGNIFICANT WEATHER
ALERT IS IN EFFECT UNTIL 415 PM CST.
Special weather statement, Feb 5, 4:32 PM CST, 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
432 PM CST TUE FEB 5 2008
ARZ058-MSZ007-052245-
PHILLIPS AR-TUNICA MS-
432 PM CST TUE FEB 5 2008
...THIS SIGNIFICANT WEATHER ALERT IS FOR...
NORTHEASTERN PHILLIPS COUNTY IN EASTERN ARKANSAS...
SOUTHWESTERN TUNICA COUNTY IN NORTHWEST MISSISSIPPI...
A STRONG THUNDERSTORM PRODUCING WAS LOCATED OVER HELENA AT 432 PM
CST...MOVING NORTHEAST AT 65 MPH.
THIS STORM IS INTENSIFYING AND COULD BECOME SEVERE RAPIDLY.
PEOPLE IN PHILLIPS AND TUNICA COUNTIES...INCLUDING THE CITIES OF
HELENA AND WEST HELENA...SHOULD MONITOR THIS STORM CLOSELY. THIS
SIGNIFICANT WEATHER ALERT IS IN EFFECT UNTIL 445 PM CST.
.A TORNADO WATCH ALSO REMAINS IN EFFECT FOR THE ALERT AREA.
Local storm report, Feb 5, 4:43 PM CST, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
443 PM CST TUE FEB 05 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0440 PM HAIL 4 E MARVELL 34.56N 90.84W
02/05/2008 E0.75 INCH PHILLIPS AR POST OFFICE
PENNY SIZE HAIL IN POPLAR GROVE.
&&
MBSLocal storm report, Feb 5, 4:44 PM CST, 25 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE MEMPHIS TN
444 PM CST TUE FEB 05 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0340 PM HAIL 4 E MARVELL 34.56N 90.84W
02/05/2008 E0.75 INCH PHILLIPS AR POST OFFICE
PENNY SIZE HAIL IN POPLAR GROVE.
&&
MBSLocal storm report, Feb 5, 4:56 PM CST, 13 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
456 PM CST TUE FEB 05 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0340 PM HAIL 4 E MARVELL 34.56N 90.84W
02/05/2008 E0.75 INCH PHILLIPS AR POST OFFICE
PENNY SIZE HAIL IN POPLAR GROVE.
0450 PM HAIL 3 N BARTLETT 35.26N 89.84W
02/05/2008 E0.75 INCH SHELBY TN AMATEUR RADIO
PENNY SIZE HAIL AT THE INTERSECTION OF PLEASANT RIDGE AND
AUSTEN PEAY.
&&
MBSLocal storm report, Feb 5, 5:08 PM CST, 1 minute before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
508 PM CST TUE FEB 05 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0340 PM HAIL 4 E MARVELL 34.56N 90.84W
02/05/2008 E0.75 INCH PHILLIPS AR POST OFFICE
PENNY SIZE HAIL IN POPLAR GROVE.
0450 PM HAIL 3 N BARTLETT 35.26N 89.84W
02/05/2008 E0.75 INCH SHELBY TN AMATEUR RADIO
PENNY SIZE HAIL AT THE INTERSECTION OF PLEASANT RIDGE AND
AUSTEN PEAY.
0503 PM TORNADO ARLINGTON 35.28N 89.66W
02/05/2008 SHELBY TN PUBLIC
TORNADO ON THE GROUND JUST NORTH OF THE INTERSECTION OF
HIGHWAY 70 AND HIGHWAY 385.
&&
MBSEvent by event
14 thunderstorm wind, 8 hail, 8 tornado. Local standard time, as filed.
Thunderstorm Wind, Tallahatchie
- When
- February 5, 5:09 PM CST to 5:14 PM CST
- Where
- Tallahatchie County, 0.86 mi SW of Brazil to 0.5 mi E of Brazil
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Emergency Manager
- Coordinates
- 34.021, -90.290
Straight line winds blew shingles off roofs near Brazil.
Hail, Coahoma
- When
- February 5, 5:13 PM CST to 5:18 PM CST
- Where
- Coahoma County, Dublin
- Measured
- 0.75 in hail
- Property damage
- $1,000
- Reported by
- Emergency Manager
- Coordinates
- 34.070, -90.380
Tornado, De Soto
- When
- February 5, 5:18 PM CST to 5:21 PM CST
- Where
- De Soto County, 0.66 mi ESE of Norfolk to 2.91 mi ENE of Norfolk
- Rating
- EF0
- Path length
- 2.64 mi
- Path width
- 100 yd
- Property damage
- $50,000
- Reported by
- Public
- Coordinates
- 34.945, -90.220
A tornado touched down near Old Highway 61 and damaged a farm building roof. The tornado tracked northeast for a little more than 2 miles, lifting along Norfolk Road. A pivot irrigation system was damaged and power poles were knocked down along Norfolk Road.
Thunderstorm Wind, Yalobusha
- When
- February 5, 5:20 PM CST to 5:25 PM CST
- Where
- Yalobusha County, Oakland to 0.52 mi ENE of Oakland
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Law Enforcement
- Coordinates
- 34.050, -89.920
Straight line winds knocked down a few trees.
Hail, Coahoma
- When
- February 5, 5:23 PM CST to 5:28 PM CST
- Where
- Coahoma County, Clarksdale
- Measured
- 1 in hail
- Property damage
- $2,000
- Reported by
- Law Enforcement
- Coordinates
- 34.200, -90.580
Thunderstorm Wind, Panola
- When
- February 5, 5:32 PM CST to 5:38 PM CST
- Where
- Panola County, 0.93 mi S of Courtland to 1.27 mi SE of Courtland
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Emergency Manager
- Coordinates
- 34.236, -89.949
Straight line winds knocked down a few trees.
Tornado, De Soto
- When
- February 5, 5:32 PM CST to 5:34 PM CST
- Where
- De Soto County, 1.25 mi ESE of Horn Lake Desoto Arp to 2.64 mi ENE of Horn Lake Desoto Arp
- Rating
- EF2
- Path length
- 1.81 mi
- Path width
- 440 yd
- Continued into
- Shelby, Tn (MEG)
- Property damage
- $28 million
- Reported by
- NWS Storm Survey
- Coordinates
- 34.975, -90.009
A tornado touched down at Southaven High School and tracked northeast crossing into Shelby County, Tennessee, northeast of the intersection of Stateline Road and Airways Boulevard. Roughly 30 windows were blown out of the High School. The school also sustained minor roof damage. Damage at the high school was classified EF-0. Many homes in the Carriage Hills subdivision sustained minor damages as well. Further northeast, more significant damage occurred near the intersection of Stateline Road and Airways Boulevard in the warehouse area. Three warehouses were destroyed including the Cooper Lighting Plant. A gas station was damaged as well. Damage was classified as EF-2 in this area. Numerous trees, power poles, and lines were knocked down. Minor roof damage occurred along the path as well.
Thunderstorm Wind, Panola
- When
- February 5, 5:42 PM CST to 5:47 PM CST
- Where
- Panola County, 1.27 mi NE of Central Academy to 2.72 mi E of Bluff Spgs
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Emergency Manager
- Coordinates
- 34.331, -89.802
Straight line winds moved a mobile home a few feet and damaged the underpinnings.
Tornado, Panola
- When
- February 5, 5:53 PM CST to 5:54 PM CST
- Where
- Panola County, 6.09 mi NE of Bluff Spgs to 6.28 mi NE of Bluff Spgs
- Rating
- EF0
- Path length
- 0.2 mi
- Path width
- 25 yd
- Property damage
- $12,000
- Reported by
- Emergency Manager
- Coordinates
- 34.407, -89.738
An EF-0 tornado briefly touched down in the Coles Point community, just south of Sardis Lake. The tornado flipped a tractor over, destroyed a shed, and caused minor tree damage.
Tornado, Lafayette
- When
- February 5, 5:57 PM CST to 6:04 PM CST
- Where
- Lafayette County, 3.93 mi E of Sardis Lake to 3.8 mi W of Abbeville
- Rating
- EF1
- Path length
- 6.89 mi
- Path width
- 25 yd
- Property damage
- $25,000
- Reported by
- NWS Storm Survey
- Coordinates
- 34.431, -89.652
A tornado touched down just south of Sardis Lake and tracked northeast, south of the southern edge of the lake. The tornado snapped and uprooted many trees. A house and its outbuildings were also damaged along the path. In addition, a few other structures were damaged as well. The path was non-continuous.
Tornado, Lafayette
- When
- February 5, 5:57 PM CST to 6:07 PM CST
- Where
- Lafayette County, 1.03 mi SSW of College Hill Station to 2.45 mi E of Abbeville
- Rating
- EF3
- Path length
- 7.15 mi
- Path width
- 1,000 yd
- Injuries
- 14 direct, 0 indirect
- Property damage
- $35 million
- Reported by
- NWS Storm Survey
- Coordinates
- 34.407, -89.529
A tornado touched down in the Lafayette County Industrial Park on County Road 166 north of Oxford. The tornado destroyed the Ability Works Incorporated plant and tracked northeast hitting a county owned speculation warehouse and the Caterpillar Plant. The Elliot Lumber Company was also heavily damaged. The tornado then tracked northeast crossing County Road 101 near the County Road 104 intersection. In this area the Harvest Ministries Church, a mobile home and a veterinary clinic were all destroyed. Tree damage was noted as the tornado crossed Highway 7. The tornado continued northeast inflicting heavy damage along County Road 291 where 12 homes and mobile homes were destroyed. The tornado then damaged 2,500 acres of the Holly Springs National Forest before lifting about 2 miles east of Abbeville. A total of about 70 structures were damaged or destroyed. Eleven homes were destroyed and about 15 suffered heavy damage. About 10 mobile homes were destroyed or heavily damaged. Nine commericial structures were destroyed with another 6 suffering heavy damage. The rest of the structures had minor to moderate damage.
Hail, Benton
- When
- February 5, 6:27 PM CST to 6:32 PM CST
- Where
- Benton County, 5 mi S of Ashland
- Measured
- 1.25 in hail
- Property damage
- $3,000
- Reported by
- Law Enforcement
- Coordinates
- 34.758, -89.170
Tornado, Tippah
- When
- February 5, 6:36 PM CST to 6:37 PM CST
- Where
- Tippah County, 1.37 mi S of Whitten Town to 1.25 mi SE of Whitten Town
- Rating
- EF0
- Path length
- 1.35 mi
- Path width
- 50 yd
- Property damage
- $50,000
- Reported by
- Newspaper
- Coordinates
- 34.760, -89.053
A weak tornado briefly touched down in the Lake Chautauqua area of western Tippah County. Two homes and two vehicles were damaged. Numerous trees were knocked down in the area.
Hail, Tippah
- When
- February 5, 6:40 PM CST to 6:45 PM CST
- Where
- Tippah County, 3 mi S of Walnut
- Measured
- 2.75 in hail
- Property damage
- $10,000
- Reported by
- Trained Spotter
- Coordinates
- 34.907, -88.880
Hail, Tippah
- When
- February 5, 6:40 PM CST to 6:45 PM CST
- Where
- Tippah County, 5.13 mi W of Tiplersville
- Measured
- 2.75 in hail
- Property damage
- $20,000
- Reported by
- Newspaper
- Coordinates
- 34.892, -89.009
Baseball size hail was reported in the Falkner area. A county road department truck was heavily damaged.
Tornado, Tippah
- When
- February 5, 6:50 PM CST to 6:53 PM CST
- Where
- Tippah County, 2.66 mi E of Tiplersville to 1.67 mi SE of Chalybeate
- Rating
- EF0
- Path length
- 2.48 mi
- Path width
- 50 yd
- Property damage
- $100,000
- Reported by
- NWS Storm Survey
- Coordinates
- 34.887, -88.874
A weak tornado touched down just south of Chalybeate and tracked northeast. Damage was reported on County Road 227, near the intersection of County Road 225 and County Road 222, and on County Road 223. Several homes sustained minor damage. A few barns and storage buildings were destroyed. Many trees were knocked down along the path along with some power poles. One tree knocked down half of a brick chimney on a house located on County Road 222A. The tornado was rated an EF-0 with wind speeds estimated around 60 mph. The width was estimated to be around 50 yards.
Hail, Tippah
- When
- February 5, 6:52 PM CST to 6:57 PM CST
- Where
- Tippah County, Walnut
- Measured
- 0.88 in hail
- Property damage
- $2,000
- Reported by
- Unknown
- Coordinates
- 34.950, -88.880
Hail, Tippah
- When
- February 5, 6:55 PM CST to 7:00 PM CST
- Where
- Tippah County, Walnut
- Measured
- 1.75 in hail
- Property damage
- $5,000
- Reported by
- Trained Spotter
- Coordinates
- 34.950, -88.880
Tornado, Alcorn
- When
- February 5, 6:56 PM CST to 6:59 PM CST
- Where
- Alcorn County, 4.71 mi SW of Lone Pine to 2.18 mi SW of Lone Pine
- Rating
- EF1
- Path length
- 2.56 mi
- Path width
- 100 yd
- Injuries
- 4 direct, 0 indirect
- Property damage
- $250,000
- Reported by
- NWS Storm Survey
- Coordinates
- 34.919, -88.786
The tornado touched down in the community of Union Center about four miles west of the town of Theo. Much of the damaged occurred along County Road 654A. Six mobile homes were hit with two destroyed and two heavily damaged. Four injuries occurred in the mobile home that was destroyed. Several vehicles and a RV was tossed about as well. Numerous trees were knocked down in the vicinity. The tornado then tracked northeast across U.S. Highway 72 and struck three houses near Chapman's Restaurant. The Bethlehem Baptist Church sustained roof damage and the nearby cemetery was damaged. The tornado was rated EF-1 with wind speeds estimated around 100 mph and a width of 100 yards.
Thunderstorm Wind, Tunica
- When
- February 5, 9:40 PM CST to 9:45 PM CST
- Where
- Tunica County, 0.54 mi WNW of Tunica to 0.24 mi N of Tunica Arpt
- Measured
- 75 kt (86 mph) measured gust
- Property damage
- $150,000
- Reported by
- Emergency Manager
- Coordinates
- 34.682, -90.389
Straight line winds knocked down numerous power poles and trees in the Tunica area. A tree was knocked onto a house causing moderate damage. Twenty to thirty residential homes had shingle damage and three apartment complexes had roof damage. The antenna was blown off the roof of the Tunica EMA building and an 86 mph gust was reported at the Tunica Airport. Structural damage to a few businesses occurred near the Resort District.
Thunderstorm Wind, Coahoma
- When
- February 5, 9:55 PM CST to 10:00 PM CST
- Where
- Coahoma County, 0.26 mi WNW of Clarksdale to 0.82 mi E of Lyon
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $18,000
- Reported by
- Law Enforcement
- Coordinates
- 34.202, -90.584
Straight line winds knocked several trees onto homes in Clarksdale. Three power poles were snapped near the Lyon Elementary School in Lyon.
Thunderstorm Wind, Quitman
- When
- February 5, 10:15 PM CST to 10:20 PM CST
- Where
- Quitman County, 0.88 mi W of Marks to 0.71 mi N of Marks
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Law Enforcement
- Coordinates
- 34.252, -90.285
Straight line winds knocked down a few trees in Marks.
Thunderstorm Wind, Tate
- When
- February 5, 10:35 PM CST
- Where
- Tate County, Senatobia
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 34.620, -89.950
Wind gusts were estimated between 50 and 60 mph in Senatobia.
Thunderstorm Wind, Panola
- When
- February 5, 10:40 PM CST to 10:45 PM CST
- Where
- Panola County, 0.71 mi NNE of Sardis to 1.66 mi ENE of Sardis
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Newspaper
- Coordinates
- 34.440, -89.917
Straight line winds knocked down a tree on North Main Street in Sardis. In addition, a power pole was knocked down on Frontage Road.
Thunderstorm Wind, Marshall
- When
- February 5, 10:45 PM CST to 10:50 PM CST
- Where
- Marshall County, Byhalia to 1.36 mi SW of Byhalia
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Public
- Coordinates
- 34.880, -89.680
Straight line winds blew trees down in the Byhalia area.
Hail, Marshall
- When
- February 5, 10:45 PM CST to 10:50 PM CST
- Where
- Marshall County, Byhalia
- Measured
- 0.75 in hail
- Property damage
- $1,000
- Reported by
- Trained Spotter
- Coordinates
- 34.880, -89.680
Thunderstorm Wind, Tate
- When
- February 5, 11:00 PM CST to 11:05 PM CST
- Where
- Tate County, 1.79 mi SSE of Cottonville to 0.73 mi N of Eliphaz
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $4,000
- Reported by
- Emergency Manager
- Coordinates
- 34.648, -90.163
Straight line winds blew trees and power lines down on Hog Foot Road.
Thunderstorm Wind, Marshall
- When
- February 5, 11:28 PM CST to 11:33 PM CST
- Where
- Marshall County, 1.91 mi W of Bethlehem to 0.42 mi NNW of Bethlehem
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $25,000
- Reported by
- Emergency Manager
- Coordinates
- 34.571, -89.364
Straight line winds damaged one barn on Whaley Road in Bethlehem. Numerous trees and power lines were knocked down as well.
Thunderstorm Wind, Tishomingo
- When
- February 6, 1:10 AM CST to 1:15 AM CST
- Where
- Tishomingo County, Iuka to Midway
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $6,000
- Reported by
- Emergency Manager
- Coordinates
- 34.830, -88.170
Straight line winds blew trees down in Iuka and Midway.
Thunderstorm Wind, Tishomingo
- When
- February 6, 1:20 AM CST to 1:25 AM CST
- Where
- Tishomingo County, 1.8 mi S of Dennis
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $15,000
- Reported by
- Newspaper
- Coordinates
- 34.544, -88.226
Straight line winds blew down a barn near Dennis.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Hail in Tennessee, February 5 to 6, 200824 deaths · 76 injured · $37 million · EF3 · 50 events
- Tornadoes and Hail in Arkansas, February 5, 200814 deaths · 175 injured · $137 million · EF4 · 39 events
- Tornadoes and Hail in Tennessee, February 5, 20089 deaths · 84 injured · $231 million · EF4 · 53 events
- Tornadoes and Flash Flooding in Kentucky, February 5 to 6, 20084 deaths · 16 injured · $17 million · EF3 · 66 events
- Tornadoes and Hail in Kentucky, February 5, 20083 deaths · 27 injured · $26 million · EF3 · 21 events
- Winter Weather in Texas, February 5, 20082 deaths · 5 injured · $15,000 · 1 event
- Flooding in Indiana, February 5 to 29, 20086 injured · $2.1 million · 42 events
- Tornadoes and Hail in Missouri, February 5, 2008$520,000 · EF2 · 10 events
- Tornado and Damaging Winds in Indiana, February 5, 2008$2.2 million · EF1 · 33 events
- Lightning Strike in Ohio, February 5, 20081 death · 1 event
- Tornadoes and Hail in Arkansas, February 5, 20084 injured · $309,000 · EF1 · 19 events
- Tornadoes and Hail in Arkansas, February 5, 2008$1.7 million · EF1 · 9 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 82398, 82402, 82406, 82425, 82407, 82411, 82419, 82413, 82426, 82435, 82436, 82855, 86066, 82856, 85922, 83183, 83194, 83200, 83187, 83514, 83517, 83548, 83552, 85925, 83556, 83558, 83559, 83560, 83561, 85924.